Jump to content

Advertisement

Scheduled Maintenance:

Please be aware that depressionforums will be down for a short period beginning from 02:00 EST (07:00 GMT) on Sunday 21st December for necessary maintenance. We apologise for the inconvenience and it should only take about 45 minutes.

  • No one should be alone in this. We can help.
If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.                                                                            If you - or someone you know - are having thoughts about suicide, call 1-800-273-TALK (8255). Calls are connected to a certified crisis center nearest the caller's location. Services are available 24 hours a day, seven days a week.

Advertisement
Advertisement
Advertisement
Photo

How Has Citalopram Helped You?


  • Please log in to reply
10 replies to this topic

#1 airways83

airways83

    Member

    ID: 50825

  • Member
  • PipPipPip
  • 199 posts
  • Gender:Female
  • Location:SC

Posted 11 August 2010 - 07:34 AM


Everyone is always talking about the negative side effects to citalopram. I've recently and finally began taking it regularly and truly i've never felt bad side effects unless i don't take it for a couple days. To help me continue taking the medicine, as i've in the past taken it for a few weeks then just stopped, i'd like to know your positive experiences with the medicine? How has it helped you?

#2 Violet31

Violet31

    Member

    ID: 47678

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,999 posts
  • Gender:Female
  • Location:Reykjavik, Iceland

Posted 13 August 2010 - 01:23 PM

I would say that it completely changed my life. Before I took it, I was so nervous I had difficulties working and severe self-esteem problems. There were days I didn´t see for the black fog that goes with depression. This medication really, really helped.

I was symptom free for a while so I took the lowest possible dose and stopped taking it, but when I got depressed again I was put on it again and it really helped. I was on 30 mg, but am increasing it to 40 mg on doctor´s recommendation. I´ve been anxious for a while and I want to see if changing the dose will help more.

Side effects don´t bother me after a few weeks.
When you´re going through hell, keep going.
Winston Churchill


When we are no longer able to change a situation, we are challenged to change ourselves.

Viktor Frankl

Man is condemned to be free; because once thrown into the world, he is responsible for everything he does.
Jean-Paul Sartre


Use adversity      Declare Independence 

Violet :rose:

Posted Image

#3 airways83

airways83

    Member

    ID: 50825

  • Member
  • PipPipPip
  • 199 posts
  • Gender:Female
  • Location:SC

Posted 17 August 2010 - 01:39 PM

I would say that it completely changed my life. Before I took it, I was so nervous I had difficulties working and severe self-esteem problems. There were days I didn´t see for the black fog that goes with depression. This medication really, really helped.

I was symptom free for a while so I took the lowest possible dose and stopped taking it, but when I got depressed again I was put on it again and it really helped. I was on 30 mg, but am increasing it to 40 mg on doctor´s recommendation. I´ve been anxious for a while and I want to see if changing the dose will help more.

Side effects don´t bother me after a few weeks.


Thank You very much for your input. I've had very little if any side effects when taking my medicine. When i forget or stop taking it is when i feel ill. Thanks again!

#4 greenemerald

greenemerald

    Newbie

    ID: 48028

  • Newbie
  • Pip
  • 14 posts

Posted 22 August 2010 - 09:50 PM

:smilingteeth: Hi Everyone-

I've had a positive experience with the medication. I didn't realize that I was ill for so long. I was making everyone as miserable as I was and scared myself silly when I had some heavy dark clouds come my way and consume me. My doctor started me out on 10mg, then 20mg, and then to 40mg. At 40mg, I am a wonderful functioning human being and everyone around me has noticed a positive difference. :Coopyahoo:

#5 fireve

fireve

    Newbie

    ID: 51885

  • Newbie
  • Pip
  • 22 posts
  • Gender:Female
  • Location:Auburn, CA

Posted 25 August 2010 - 06:59 PM

I always quote Elizabeth Gilbert as she wrote in her book Eat Pray Love: " The pills gave me those recuperative night hours back, and also stopped my hands from shaking and released the wive grip around my chest and the panic alert button from inside my heart."
This is completely what it's like. I felt my chest tightening when I was anxious and depressed. My mind wouldn't stop thinking and worrying, like a hamster in a wheel it would spin and spin and spin at night instead of sleeping. I would think myself into a frenzy or anxiety attack. I would melt down at the drop of a hat and never knew when I would be functioning again. I was completely anti-medication because of being on other medications in my teen years. Thankfully; I tried Citalopram and it has been the absolutely perfect drug for me. I feel like I can be me again. I will definitely stay on it!

#6 Beebs

Beebs

    Newbie

    ID: 42892

  • Newbie
  • Pip
  • 40 posts

Posted 01 September 2010 - 04:19 PM

I was started on citalopram 6 days ago..... I am still feeling very nauseous and wonder how long will this last??
I take it first thing in the morning with my cereal...... and am fine until half way through the morning then it hits me..... waves
of nausea..... am on 10mg and was supposed to go up to 20mg after two days but am worrred about feeling worse so am stopping
on 10mg for now.

#7 fireve

fireve

    Newbie

    ID: 51885

  • Newbie
  • Pip
  • 22 posts
  • Gender:Female
  • Location:Auburn, CA

Posted 01 September 2010 - 10:54 PM

Beebs-
I never felt any nausea. I started out on 20 mg. You might try eating first, then taking it. I take mine first thing in the morning and eat right afterward. Good luck!

#8 jwern

jwern

    Just Registered

    ID: 52408

  • Just Registered
  • 2 posts
  • Gender:Male
  • Location:London

Posted 09 September 2010 - 06:49 AM

I have been a regular user of this medication...
I was a bit worried to go on such medicatin at the beginning fearing some side effects on my sex life...
But actually nothing as such happened to me :-)
Life is slightly more pink with this.. I am surely more relaxed with it and can concentrate as well much more
take care

#9 BetterOff

BetterOff

    Platinum Member

    ID: 50382

  • Platinum Member
  • PipPipPipPipPipPipPipPip
  • 4,232 posts
  • Gender:Male

Posted 10 September 2010 - 03:20 PM

Two thumbs up here on my end. Just finished two months of citalophram and feel 80% there, my doctors have told me it could take three months to hit 100% effectiveness just give it time... it really picked up helping me through week six, then I noticed it was still lifting me up but a bit more slowly week 7 and 8.... but still a slow gradual improvement each day. I think its effectiveness time wise is definately dependent on age, weight, and lots of other factors, I have always been slow to adapt to an anti-depressant but I have patience. Again I would like to stress to all reading this that the initial side effects are the worst in the first two week, but hand in there as they subside over time (unless you are having any serious side-effects mentioned on websites) but most everyone will have to adapt to their brain chemistry being altered drastically at first and then fading over time. My experience is that 6 to 8 weeks may work for some people but for me it takes 2 to 3 months to do its full thing...
Good Luck everyone..
Information supplied on Depression Forums by members should not be relied upon and is not a substitute for medical advice from a health professional or doctor.

#10 EcleticJoe

EcleticJoe

    Junior Member

    ID: 52353

  • Junior Member
  • PipPip
  • 145 posts

Posted 10 September 2010 - 03:39 PM

Nine years here on 20 mg. Just switched to Lexapro this week since it is a little more effective supposedly with anxiety. A few sides (drowsiness, effects on sex, etc) that went away in a couple of weeks. No weight gain; in fact, have lost. I highly recommend it. Takes the bite out of real stressful times and keeps me mentally alert and focused.

#11 Mumziebear

Mumziebear

    Newbie

    ID: 52536

  • Newbie
  • Pip
  • 9 posts
  • Gender:Female
  • Location:Australia

Posted 12 September 2010 - 09:09 PM

I have been taking it for about a month. There has been some improvement for me, I actually left the house went for a walk, did some gardening, attended a social function where I wasnt before I started the meds. I only have a question though, now I have no feelings I dont react to anything is this how I am meant to be?




0 user(s) are reading this topic

0 members, 0 guests, 0 anonymous users